MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Model Number 340334
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd trucount¿ tubes that there was erroneous results.The following information was provided by the initial reporter: according to the customer's report, subpopulations are seen in addition to the bead body population when measuring beads.
 
Additional Manufacturer Narrative
H.6 scope of issue: the scope of issue is limited to part 340334, trucount absolute counting tubes us ivd, lot 2237014.Problem statement: customer reported complaint on 03/22/2023 that subpopulations are seen in addition to the bead body population when measuring beads.Investigation summary: this investigation includes evaluation for material 340334, lot 2237014, and its subassembly component 91-0786, lot 22046.Manufacturing defect trend: there are none qn(s) containing the same or similar reported issue for 340334 or subassembly part 91-0786.Date range from 22mar2022 to date 22mar2023.Related qn(s) number____n/a__________ device history record (dhr) review or batch history record (bhr) review: bhr for part #340334, lot 2237014 and 91-0786, lot 22046 were reviewed.Total production of 91-0786, lot 22046 was 29,865 pouches, each containing 25 tubes (total of (b)(4) tubes).The product met all the manufacturing specifications prior to release.No deviations were found in the process.Complaint history review: the complaint history evaluation was performed for material 340334, lot 2237014 and other products manufactured using subassembly 91-0786, lot 22046, refer to table 1 below: table 1.Where-used 91-0786/22046 material # lot # qty 663028 2095615 2400 340334 2108676 2400 340334 2101458 2400 340334 2095186 2400 342447 33863 1920 342447 80232 1920 342444 73302 976 337166 89150 759 342444 80204 720 344563 2124891 1034 340334 2237014 368 662415 2195942 349 338331 2213297 134 338331 2201159 64 664231 2237039 53 340498 2199410 35 342446 74245 240 342446 74250 240 there is only one complaint related to the reported complaint defect; pr# (b)(4) ¿ this complaint.Date range from 22mar2022 to date 22mar2023.Retain sample analysis: the retain sample part 340334 and lot 2237014 was tested and evaluated.The evaluation was conducted by staining multi-check control sample with tbnk reagent in trucount tubes (340334-2237014).Five representative tubes were tested.Staining was done according to the ifu and acquired in canto ii instrument clinical software.Results showed that product 340334, lot 2237014 is performing as intended.No abnormalities were observed.Refer to attached files for retain sample testing.Returned sample analysis: the complaint sample was not requested to be returned because photo(s) / picture(s) was provided.The photo(s) / picture(s) was evaluated, and show the defect that the customer is claiming.Risk review: risk management file part #10000490283, ra bd trucount tubes, rev.03 was reviewed.Hazard(s) identified / end user risk (ruo products only)? yes hazard id# / end user risk (ruo products only): 3.2.7 hazard / end user risk (ruo products only): use error hazard cause: contamination or accidental ingress of foreign material into trucount tube by user harmful effects: innacurate results residual severity: 3 residual probability: 1 residual risk index: 3 potential cause(s): based on the investigation results, the potential cause(s) was determined to be an introduction of foreign material into the sample, based on the product risk analysis and retain sample results.Investigation result / analysis: the investigation was performed and based on the review of complaint trend (1 complaint - this complaint), defect trend, bhr review and risk analysis, the potential cause of the subpopulation observed in trucount absolute counting tubes was due to a potential introduction of foreign matter by the user.Retain sample of material 340334, lot 2237014 was tested.Evaluation of the results showed that the material was performing as intended and no anomalies were observed.Conclusion: based on the investigation results, complaint was confirmed to be an user error.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16663474
Report Number2916837-2023-00085
Device Sequence Number5924760
Product Code GKZ
UDI-Device Identifier00382903403349
UDI-Public00382903403349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number340334
Device Catalogue Number340334
Device Lot Number2237014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown